MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG PULSAR-18 T3 6/150/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK SE & CO. KG PULSAR-18 T3 6/150/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430504
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2020
Type of Reportable Event Malfunction
Event or Problem Description
The pulsar-18 t3 peripheral stent system was introduced into a cordis brite tip 4f introducer sheath system and got stuck inside.Upon the attempt to pull the pulsar-18 t3 out of the sheath the stent got released.Thus the introducer sheath and the stent were removed together from the patient.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the distal end of the device has been cut at its distal end and that a maximum of about 10 mm of the inner shaft is missing.The retractable outer shaft is severely deformed over a length of about 30 mm.Outside of the deformed zone the diameter of the retractable outer shaft still complies with the specification.Due to the state of the device a simulation with a reference introducer sheath could not be conducted.The distal end of the device and the stent were not returned for analysis.Review of the production documentation of the product detailed above did not reveal any non-conformity.During final inspection, every stent system undergoes visual inspection for deformations of the outer shaft and the outer diameter is measured over its entire length.The device in question was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.It seems likely that the root cause for the complaint event is related to a tolerance issue with the introducer sheath used during the intervention.

Brand Name
PULSAR-18 T3 6/150/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key10364507
Report Number1028232-2020-03219
Device Sequence Number19435238
Product Code NIP
UDI-Device Identifier07640130447028
UDI-Public07640130447028
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number430504
Device Catalogue NumberSEE MODEL NO.
Device Lot Number12193338
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2020
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date08/04/2020
Supplement Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1